Well, Avastin has not much taken care of my retinopathy issues. Laser didnt work this time and the first Avastin injection only worked from November to May. I spent three hours waiting for my eye surgeon the other day (I think they overbooked her). Did not get very far, except I did ask if we can try one of the other injectables. It seems y’all have more favorable results with them. I know I have cataracts that need to go, but she thinks I cannot see because of them, when in fact it’s the blood speckles that keep me from seeing. I can see street signs etc in the dark, but in the daytime all I see is speckles/coffee grounds. So frustrating. I do not want to have cataract surgery on one non hemorrhaged eye either, because on occasion that surgery can go wrong. Sigh. Just venting. Seriously need to get back to driving.
Avastin only stays in your eye for about six weeks. It eventually gets absorbed just like the blood from eye bleeds. If you got from November to May with one injection, I’d say it worked very well for you. I get Avastin injections approximately every three to four months. It’s a pain but they DO work when given frequently enough. They are really more of a managed plan and not a fix.
Also, don’t be afraid of cataract surgery. I have had both eyes done with no complication at all.
It sort of worked. It only slowed the leak down enough to clear things up a bit and get me back to driving. I only drove about two weeks in May and then it all went south again. And now I am still seeing the speckles. I dont see real well at night, nor like to drive at night, but I can read street signs etc in the dark but not in the daytime.
If an Avastin shot worked from Nov-May it worked really well! Avastin is an ongoing therapy—most people will need ongoing injections indefinitely unless something else changes (i.e., surgery). I’ve been doing them at intervals of every 3-6 months with a lot of success.
Do you see the endless speckles thing after a bleed? I see what I call coffee grounds or speckles the entire time between injections. So my last chance at driving was in May, after a November injection. It took from November to May for me to be able to see past the speckles and drive again. I only had two weeks driving before the eye went. That doesn’t work for me. Maybe other people do not see those nasty things. Again, I do not see them at night and can read road signs and all. But in the daytime, I cannot read. I haven been able to really work on my computer, except for those two weeks in May.
It can take a long time after a bleed for the blood to clear and it varies a lot between people. My dr says my eyes tend to clear relatively quickly (and it helps that I’m relatively young, in my late 30s), but I have some floaters and blotches for months after a bleed, although not usually to the point of causing any significant interference after about a week. Your vitreous may be a lot thicker and/or your bleed much worse, but I’m surprised they didn’t do more aggressive injections given that to prevent further bleeds if they cause that much disruption. You can do the injections as often as monthly. If you continue with injections, you might want to ask about a more aggressive course to prevent bleeds and allow your vitreous to clear. I’ve been told the only other way to clear all that out is a vitrectomy, which I am trying to avoid for as long as possible, but if I couldn’t read the vast majority of the time, I would have to seriously consider.
She told me to come back in October, and we would consider something other than the Avastin product. Yes, mine clear up very slowly.
I would consider getting a second opinion if that’s an option where you live. I did that when I was sorting out my own care plan, and it was helpful.